Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 11, 2010, 3:00 PM MDT for Otero County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 3:00 PM MDT (21:00 UTC)
- Expired
- Jul 11, 2010, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:47 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 11, 1:47 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 147 PM MDT SUN JUL 11 2010 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AIR TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINS AND FLASH FLOODING MAY OCCUR WITH A FEW OF THE STORMS. HIGH PRESSURE ALOFT WILL BRING WARM MOSTLY DRY WEATHER FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... EXTREMELY MOIST AIR MASS MASS COVERING THE CWA THIS AFTERNOON WITH PRECIPITABLE WATER NEAR 1.8 INCHES. IN ADDITION AIR MASS IS MODERATELY UNSTABLE ACROSS MOST LOCATIONS WITH CAPES ABOVE 1000 J/KG. COMPLEX SITUATION ALOFT AS VORTICITY CENTER NEAR THE NEW MEXICO BOOT HEEL MAY PHASE WITH SHORT WAVE ENTERING THE CWA FROM THE NORTHWEST. AS THIS OCCURS DYNAMIC LIFT WILL CONTINUE WITH WIDESPREAD DEEP CONVECTION THIS AFTERNOON INTO THIS EVENING. DEEP MOISTURE INDICATES VERY EFFICIENT WARM CLOUD PROCESSES WILL OCCUR. IN FACT SERIOUS FLOODING HAS BEEN REPORTED OVER NORTHERN DONA AN COUNTY EARLY THIS AFTERNOON. WEST TO SOUTHWEST WINDS ALOFT WILL ALSO INCREASE CREATING SHEAR PROFILE FAVORABLE FOR A FEW WEAK BUT HEAVY RAIN PRODUCING HIGH PRECIPITATION SUPERCELLS IN ADDITION TO BACK BUILDING STORMS. THUS HEAVY RAIN AND FLOOD THREAT WILL CONTINUE INTO TONIGHT. ON MONDAY A WEAK UPPER WAVE WILL MOVE ACROSS THE CWA CAUSING ISOLATED TO SCATTERED CONVECTION. THEREAFTER STRONG UPPER RIDGE WILL BUILD ACROSS NEW MEXICO INCLUDING A STRONG 500 MB HEIGHT CENTER OVER NORTHERN PORTIONS OF THE STATE. THIS WILL BRING WARM AIR AND SUBSIDENCE ALOFT FOR THE REMAINDER OF THE WEEK WITH WARM MOSTLY DRY WEATHER EXPECTED. && .AVIATION...VALID 12/00Z-13/00Z A TROPICAL DISTURBANCE WILL SPREAD SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT WITH SHRA/TSRA POSSIBLE AT ALL TAF SITES. FEW-SCT010-020 SCT-BKN030-060 EXPECTED AT ALL TAF SITES WITH TEMPO 1-3SM SHRA/TSRA BKN010-020. AREA MTNS WILL FQTLY BE OBSCURED BY CLOUDS. DRIER AIR WILL BRING VFR CONDITIONS WITH ONLY ISOLATED AFTERNOON SHRA/TSRA FOR MONDAY AFTERNOON. && .FIRE WEATHER... THE REMNANTS OF A TROPICAL DISTURBANCE WILL MOVE FROM THE BOOTHEEL ACROSS SOUTHERN NEW MEXICO TONIGHT AND OUT INTO THE PLAINS MONDAY. THE VERY MOIST AIR WITH THE DISTURBANCE WILL FUEL SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS EVENING INTO TONIGHT WITH POSSIBLE FLASH FLOODING. WEST WINDS ALOFT WILL BRING DRIER AND WARMER AIR TO THE REGION AT LEAST THROUGH THE MIDDLE OF THE WEEK...BUT THERE WILL STILL BE A SLIGHT CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS EACH AFTERNOON WITH THE BEST CHANCES IN THE GILA AND THE SACRAMENTO MOUNTAINS. MINIMUM HUMIDITY WILL REMAIN WELL ABOVE 15 PERCENT WITH GENERALLY LIGHT WINDS THROUGH AT LEAST WEDNESDAY. HIGH PRESSURE ALOFT BUILDING OVER THE REGION MAY SHIFT FARTHER NORTH AFTER MIDWEEK...ALLOWING EAST WINDS TO BRING MOIST AIR BACK TO THE REGION WITH INCREASED SHOWER AND THUNDERSTORM ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 93 72 98 73 / 50 20 10 10 10 SIERRA BLANCA TX 63 90 64 95 65 / 50 20 10 10 10 LAS CRUCES 67 93 69 99 69 / 50 20 10 10 10 ALAMOGORDO 65 91 67 97 66 / 50 20 10 10 10 CLOUDCROFT 49 70 50 76 51 / 50 30 20 20 20 TRUTH OR CONSEQUENCES 65 91 66 98 66 / 50 20 10 10 10 SILVER CITY 57 84 59 90 59 / 50 30 20 20 20 DEMING 64 93 66 98 66 / 50 20 10 10 10 LORDSBURG 64 92 65 98 65 / 50 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/21 PARK
Hazardous weather outlook, Jul 11, 12:13 PM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1215 AM MDT SUN JUL 11 2010 NMZ022>025-030>032-TXZ055-056-121745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1215 AM MDT SAT JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINS WITH ISOLATED LOCATIONS RECEIVING OVER 2 INCHES OF RAINFALL. THUS FLASH FLOODING IS POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY WITH BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH POSSIBLE. MOSTLY DRY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED THIS AFTERNOON AND EVENING. ROGASH
In the hours before
Special weather statement, Jul 11, 12:07 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1207 PM MDT SUN JUL 11 2010 NMZ022>025-030>032-TXZ055-056-112000- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHERN SACRAMENTO MOUNTAINS NM- HUDSPETH TX-EL PASO TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 1207 PM MDT SUN JUL 11 2010 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON INTO THIS EVENING. THESE STORMS COULD PRODUCE OVER 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS COULD LEAD TO FLASH FLOODING... ALONG ARROYOS...NARROW CANYONS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR WEATHER UPDATES. NEVER ATTEMPT TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD SEEK ALTERNATE ROUTES OF TRAVEL. TURN AROUND...DON'T DROWN. PARK
Special weather statement, Jul 11, 2:00 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT SUN JUL 11 2010 NMZ022>025-030>032-TXZ055-056-120200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 200 PM MDT SUN JUL 11 2010 ...SHOWERS AND THUNDERSTRORMS WITH HEAVY RAINS POSSIBLE THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD PRODUCE OVER 2 INCHES OF RAIN IN LESS THAN AN HOUR. THUS FLASH FLOODING IS POSSIBLE...ESPECIALLY ALONG ARROYOS...NARROW CANYONS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR WEATHER UPDATES. NEVER ATTEMPT TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD SEEK ALTERNATE ROUTES OF TRAVEL. TURN AROUND...DON'T DROWN. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:52 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 113 min |
| Jul 10, 10:09 PM MDT | Areal Flood Advisory | EPZ | Grant | 111 min |
| Jul 10, 10:52 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 113 min |
| Jul 10, 11:23 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 112 min |
| Jul 11, 1:28 AM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 107 min |
| Jul 11, 6:38 AM MDT | Areal Flood Advisory | EPZ | Grant | 112 min |
| Jul 11, 8:35 AM MDT | Flash Flood Warning | EPZ | Grant | 85 min |
| Jul 11, 11:00 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 60 min |
| Jul 11, 11:53 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 97 min |
| Jul 11, 1:27 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna, Sierra | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.